Alert archive / Kansas / Red Flag Warnings in 2013
Red Flag Warning 1, NWS Topeka, KS
NWS Topeka, KS issued this red flag warning at Nov 16, 2013, 12:55 PM CST for 17 counties in Kansas. It took effect at Nov 17, 2013, 12:00 PM CST. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 16, 2013, 12:55 PM CST (18:55 UTC)
- In effect from
- Nov 17, 2013, 12:00 PM CST
- Expired
- Nov 17, 2013, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Lyon County, KS, Morris County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 18 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 12:30 PM CST | NON-TSTM WND GST 51 | 2 Sse Concordia, KS | ASOS STATION CONCORDIA BLOSSER MUNICIPAL AIRPORT |
| Nov 17, 12:36 PM CST | NON-TSTM WND GST 52 | 2 Ese Pauline, KS | ASOS STATION FORBES FIELD AIRPORT |
| Nov 17, 12:51 PM CST | NON-TSTM WND GST 49 | 5 E Emporia, KS | |
| Nov 17, 1:00 PM CST | NON-TSTM WND GST 55 | Williamsburg, KS | WIND GUST ESTIMATED BETWEEN 55 AND 60 MPH...MAKING IT DIFFICULT TO DRIVE. |
| Nov 17, 1:30 PM CST | NON-TSTM WND GST 50 | 4 S Chapman, KS | MEASURED 39 MPH SUSTAINED WITH A GUST TO 50 MPH ON HOME WEATHER STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 6.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -437 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 453 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
580 WWUS83 KTOP 161855 RFWTOP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1255 PM CST SAT NOV 16 2013 ...EXTREME FIRE BEHAVIOR EXPECTED SUNDAY AFTERNOON... .HUMIDITY LEVELS WILL DIMINISH QUICKLY SUNDAY AS WEST TO NORTHWEST WINDS PICK UP BEHIND A DEPARTING STORM SYSTEM. IN COMBINATION WITH DRY FALL FUELS...A POTENTIALLY HAZARDOUS FIRE WEATHER SITUATION WILL LIKELY DEVELOP. KSZ020-021-034-035-170300- /O.UPG.KTOP.FW.A.0001.131117T1800Z-131118T0000Z/ /O.NEW.KTOP.FW.W.0001.131117T1800Z-131118T0000Z/ CLOUD-CLAY-OTTAWA-DICKINSON- 1255 PM CST SAT NOV 16 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR STRONG WINDS AND DRY CONDITIONS... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND DRY CONDITIONS...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 020 CLOUD...FIRE WEATHER ZONE 021 CLAY...FIRE WEATHER ZONE 034 OTTAWA AND FIRE WEATHER ZONE 035 DICKINSON. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...NOON TO 6 PM SUNDAY. * RELATIVE HUMIDITY...AS LOW AS 15 TO 21 PERCENT. * TEMPERATURES...IN THE MID 50S. * IMPACTS...FIRES MAY SPREAD QUICKLY AND BE VERY DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ008-022-036-037-170300- /O.NEW.KTOP.FW.W.0001.131117T1800Z-131118T0000Z/ REPUBLIC-RILEY-GEARY-MORRIS- 1255 PM CST SAT NOV 16 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR STRONG WINDS AND DRY CONDITIONS... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND DRY CONDITIONS...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY. * AFFECTED AREA...FIRE WEATHER ZONE 008 REPUBLIC...FIRE WEATHER ZONE 022 RILEY...FIRE WEATHER ZONE 036 GEARY AND FIRE WEATHER ZONE 037 MORRIS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...NOON TO 6PM SUNDAY. * RELATIVE HUMIDITY...AS LOW AS 15 TO 21 PERCENT. * TEMPERATURES...IN THE MID 50S. * IMPACTS...FIRES MAY SPREAD QUICKLY AND BE VERY DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
4 follow-up statements
481 WWUS83 KTOP 161957 RFWTOP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 157 PM CST SAT NOV 16 2013 ...EXTREME FIRE BEHAVIOR EXPECTED SUNDAY AFTERNOON... .HUMIDITY LEVELS WILL DIMINISH QUICKLY SUNDAY AS WEST TO NORTHWEST WINDS PICK UP BEHIND A DEPARTING STORM SYSTEM. IN COMBINATION WITH DRY FALL FUELS...A POTENTIALLY HAZARDOUS FIRE WEATHER SITUATION WILL LIKELY DEVELOP. KSZ008-020>022-034>037-171200- /O.CON.KTOP.FW.W.0001.131117T1800Z-131118T0000Z/ REPUBLIC-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY-MORRIS- 157 PM CST SAT NOV 16 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR STRONG WINDS AND DRY CONDITIONS... * AFFECTED AREA...FIRE WEATHER ZONE 008 REPUBLIC...FIRE WEATHER ZONE 020 CLOUD...FIRE WEATHER ZONE 021 CLAY...FIRE WEATHER ZONE 022 RILEY...FIRE WEATHER ZONE 034 OTTAWA...FIRE WEATHER ZONE 035 DICKINSON...FIRE WEATHER ZONE 036 GEARY AND FIRE WEATHER ZONE 037 MORRIS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...NOON TO 6PM SUNDAY. * RELATIVE HUMIDITY...AS LOW AS 15-21 PERCENT. * TEMPERATURES...IN THE MID 50S. * IMPACTS...FIRES MAY SPREAD QUICKLY AND BE VERY DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
454 WWUS83 KTOP 171143 RFWTOP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 543 AM CST SUN NOV 17 2013 ...EXTREME FIRE BEHAVIOR EXPECTED THIS AFTERNOON... .HUMIDITY LEVELS WILL DIMINISH QUICKLY TODAY AS WEST TO NORTHWEST WINDS PICK UP BEHIND A DEPARTING STORM SYSTEM. IN COMBINATION WITH DRY FALL FUELS...A POTENTIALLY HAZARDOUS FIRE WEATHER SITUATION WILL LIKELY DEVELOP. KSZ008-020>022-034>037-171945- /O.CON.KTOP.FW.W.0001.131117T1800Z-131118T0000Z/ REPUBLIC-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY-MORRIS- 543 AM CST SUN NOV 17 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR STRONG WINDS...DRY CONDITIONS AND LOW RELATIVE HUMIDITY FOR MUCH OF NORTH CENTRAL KANSAS... * AFFECTED AREA...FIRE WEATHER ZONE 008 REPUBLIC...FIRE WEATHER ZONE 020 CLOUD...FIRE WEATHER ZONE 021 CLAY...FIRE WEATHER ZONE 022 RILEY...FIRE WEATHER ZONE 034 OTTAWA...FIRE WEATHER ZONE 035 DICKINSON...FIRE WEATHER ZONE 036 GEARY AND FIRE WEATHER ZONE 037 MORRIS. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...NOON TO 6PM SUNDAY. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * TEMPERATURES...IN THE UPPER 50S. * IMPACTS...FIRES MAY SPREAD QUICKLY AND BE VERY DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
997 WWUS83 KTOP 171838 RFWTOP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1238 PM CST SUN NOV 17 2013 ...EXTREME FIRE BEHAVIOR EXPECTED THIS AFTERNOON... .HUMIDITY LEVELS WILL DIMINISH QUICKLY TODAY AS WEST TO NORTHWEST WINDS PICK UP BEHIND A DEPARTING STORM SYSTEM. IN COMBINATION WITH DRY FALL FUELS...A POTENTIALLY HAZARDOUS FIRE WEATHER SITUATION WILL LIKELY DEVELOP. KSZ023-038>040-054>056-058-059-180000- /O.EXA.KTOP.FW.W.0001.000000T0000Z-131118T0000Z/ POTTAWATOMIE-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY- ANDERSON- 1238 PM CST SUN NOV 17 2013 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND DRY CONDITIONS...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 023 POTTAWATOMIE...FIRE WEATHER ZONE 038 WABAUNSEE...FIRE WEATHER ZONE 039 SHAWNEE... FIRE WEATHER ZONE 040 DOUGLAS...FIRE WEATHER ZONE 054 LYON... FIRE WEATHER ZONE 055 OSAGE...FIRE WEATHER ZONE 056 FRANKLIN... FIRE WEATHER ZONE 058 COFFEY AND FIRE WEATHER ZONE 059 ANDERSON. * WINDS...WEST 25 TO 35 MPH WITH GUSTS BETWEEN 55 TO 60 MPH. * TIMING...NOON TO 6PM SUNDAY. * RELATIVE HUMIDITY...AS LOW AS 15 TO 20 PERCENT. * TEMPERATURES...AROUND 60. * IMPACTS...FIRES MAY SPREAD QUICKLY AND BE VERY DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ008-020>022-034>037-180000- /O.CON.KTOP.FW.W.0001.000000T0000Z-131118T0000Z/ REPUBLIC-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY-MORRIS- 1238 PM CST SUN NOV 17 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS...DRY CONDITIONS AND LOW RELATIVE HUMIDITY FOR MUCH OF NORTH CENTRAL KANSAS... * AFFECTED AREA...FIRE WEATHER ZONE 008 REPUBLIC...FIRE WEATHER ZONE 020 CLOUD...FIRE WEATHER ZONE 021 CLAY...FIRE WEATHER ZONE 022 RILEY...FIRE WEATHER ZONE 034 OTTAWA...FIRE WEATHER ZONE 035 DICKINSON...FIRE WEATHER ZONE 036 GEARY AND FIRE WEATHER ZONE 037 MORRIS. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS BETWEEN 55 TO 60 MPH. * TIMING...NOON TO 6PM SUNDAY. * RELATIVE HUMIDITY...AS LOW AS 15 TO 20 PERCENT. * TEMPERATURES...IN THE MID 50S. * IMPACTS...FIRES MAY SPREAD QUICKLY AND BE VERY DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
392 WWUS83 KTOP 172357 RFWTOP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 557 PM CST SUN NOV 17 2013 KSZ008-020>023-034>040-054>056-058-059-180100- /O.EXP.KTOP.FW.W.0001.000000T0000Z-131118T0000Z/ REPUBLIC-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA-DICKINSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY- ANDERSON- 557 PM CST SUN NOV 17 2013 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... WINDS SPEEDS AND TEMPERATURES WILL CONTINUE TO DECREASE ACROSS THE AREA THROUGH THE EVENING HOURS. AS A RESULT...RELATIVE HUMIDITY LEVELS WILL SLOWLY INCREASE. THEREFORE THE RED FLAG WARNING ISSUED EARLIER TODAY WILL BE ALLOWED TO EXPIRE AT 6 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this red flag warning went out at Nov 16, 11:39 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Nov 16, 11:39 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1139 AM CST Sat Nov 16 2013 ...Update for near term wind and thunderstorm chances, and aviation forecast discussion... .UPDATE... Issued at 1119 AM CST SAT NOV 16 2013 Mid day surface analysis places a zone of low level convergence roughly from Junction City through Holton and St Joseph Missouri. South of this line, winds are quite strong from 180 to 190 degrees. North of the line, winds are fairly strong from 210 to 220 degrees. Cloud patterns in the visible satellite suggest strong low level wind shear amidst a moist boundary layer characterized by dewpoints in the middle to upper 50s in far eastern Kansas. The intersection of this moist axis with the convergent zone indicates a zone of heightened awareness for isolated thunderstorm development by 3 to 5 PM. The most favored area for development, also highlighted in recent runs of HRRR, RAP, NMM, and ARW, seems to run along the convergent zone from Wabaunsee county northeast, with storm motion to the ENE off the boundary. Storm chances increase with eastward extent due to increased moisture quality. MLCAPE by mid afternoon will be in the 500 to 1000 J/KG range while wind shear profiles have quite a bit of low level helicity and plenty of speed shear into the mid levels. The primary questions are 1. whether storms can actually develop amidst the relatively weak low level convergence, and 2. If they can intensify before moving out of Kansas as a bit of a shear/instability imbalance may make it difficult for storms to organize quickly. Bottom line is that some convective development should be expected along the aforementioned boundary in far eastern Kansas. IF storms can quickly organized, there would be a brief window of opportunity for a couple of strong to severe storms roughly from 4 PM to 7 PM with small hail and damaging wind potential...and the smallest chance of a tornado in extreme eastern Kansas. Regarding winds, the peak of wind speeds is likely to occur between 11 AM and 1 PM with a gradual decrease thereafter, although remaining windy overall. Expect gusts to fall below 45 mph by 3 PM or so as the low level wind field weakens slightly. && .SHORT TERM...(Today and Tonight) Issued at 307 AM CST SAT NOV 16 2013 Gusty winds continued overnight across central and eastern Kansas with a tight pressure gradient across the area. Winds have been gusting in the 30 to 40 mph range early this morning. profilers and VAD winds from the radars show low level jet of 50 to 55 kts across eastern Kansas at 09Z. Low level moisture has been increasing through the night. Today, a shortwave trough will move across Kansas exiting during the evening hours. Low level moisture advection will continue through the day. Forecast soundings indicate moderately steep mid level lase rates. Isentropic lift this morning will keep a small chance of showers through the late morning. The shortwave trough this afternoon will increase upward vertical motion across eastern Kansas. Mixed layer CAPE increases across northeast and east central Kansas to 500-600 J/kg during the afternoon. Will continue with thunderstorm chances into the early evening hours across northeast Kansas. Drier air will move into east central Kansas during the evening hours. Southwest low level jet around 50 kts will continue through the day. Expect winds to remain gusty through much of the day as boundary layer remains well mixed. Momentum transfer will keep gusts to around 40 mph especially across northeast and east central Kansas into the afternoon hours. Cloud cover may inhibit winds from reaching wind advisory levels and will continue to monitor. Temperatures today will warm to around 70 even in the cloud cover in east central Kansas. Tonight, A second shortwave will move out of the Rockies and across the Central Plains. Moisture will be focused to the northeast across northern Missouri and Iowa tonight as the low level jet veers to the west. Will keep isolated thunderstorms in the northeast through mid evening, then dry for the rest of the night. Another mild night is expected tonight with lows in the 40s and 50s. .LONG TERM...(Sunday through Friday) Issued at 307 AM CST SAT NOV 16 2013 West-northwest winds will increase quickly Sunday with deep mixing occurring behind the departing negatively-tilted upper wave and cold front. Strong cold air advection and winds through the column becoming more unidirectional with time in strong subsidence will result in good momentum transfer from northwest to southeast. Speeds off the surface do decrease with time so extreme winds are not anticipated, but values may again near advisory levels particularly in the west and north. The modified airmass and deep mixing will still bring highs into the middle 50s to lower 60s. Pacific high pressure at the surface will make slow eastward progress out of the Central Plains Sunday night into Tuesday with near normal temps the rule. Models coming into somewhat better agreement with a cold front and northern branch wave bringing limited precipitation chances for Wednesday and Wednesday night and will go ahead with slight PoPs. Differences in the handling of energy moving through (or cutting off in) the split flow amplify by the late week. Cooler Canadian air will continue to filter in but the track and speed of a wave in southern branch will be key in the timing and intensity of precip chances, and operational and ensemble runs are showing large spreads with it. This will keep PoPs in the chance range into Friday with wintry precip potential increasing with time. && .AVIATION...(For the 18Z TAFs through 18Z Sunday Afternoon) Issued at 1119 AM CST SAT NOV 16 2013 MVFR ceilings at TOP/FOE are expected to lift to VFR and decrease in coverage early this afternoon. Winds will remain quite strong with occasional gusts greater than 40 kts at TOP/FOE, and greater than 30 kts at MHK. Winds decrease this evening, but are expected to pick up again overnight and gust possibly up to 40 kts from the west by late Sunday morning. There is a small chance for TS at TOP/FOE between 21Z and 00Z, and also a small chance of MVFR/IFR ceilings developing between 04Z and 08Z, but seems to be a much higher chance of remaining VFR through the night. && .TOP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY until 3 PM CST this afternoon FOR KSZ011-012-023- 024-026-038>040-054>056-058-059. FIRE WEATHER WATCH Sunday afternoon FOR KSZ020-021-034-035. && UPDATE...Barjenbruch SHORT TERM...53 LONG TERM...65 AVIATION...Barjenbruch
Hazardous weather outlook, Nov 16, 6:48 AM CST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 648 AM CST SAT NOV 16 2013 KSZ008>012-020>024-026-034>040-054>056-058-059-171300- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 648 AM CST SAT NOV 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE THIS MORNING EAST OF A LINE FROM MARYSVILLE TO COUNCIL GROVE. THIS AFTERNOON AND EVENING ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF HIGHWAY 75. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR MUCH OF NORTH CENTRAL KANSAS SUNDAY AFTERNOON. ELEVATED FIRE DANGER IS ANTICIPATED FOR MUCH OF THE REMAINDER OF THE AREA SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 3:34 AM CST | Fire Weather Watch | TOP | Clay, Cloud, Dickinson, Ottawa | 9 hr |
| Nov 16, 9:25 AM CST | Wind Advisory | TOP | Anderson, Brown, Coffey, Douglas, Franklin, Jackson and 7 more | 6 hr |
| Nov 16, 5:27 PM CST | Special Weather Statement | TOP | Jackson | 33 min |
Nearby
Red Flag Warnings in Kansas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.